MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth, weight, ethnicity: unknown/not provided.Date of event is unknown.If implanted; give date: unknown, not provided.If explanted; give date: lens remains implanted.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The patient had bilateral implants with the tecnis itec preloaded monofocal intraocular lens (iol).She called asking if johnson and johnson knew what the lenses were made of.She then asked if the lenses had been recalled.She reported that she is seeing bouncing lights with her right eye and starbursts in her left eye, even store, and restaurant lights give her starbursts.She has spoken to her doctor about these issues, and they told her to try yellow glasses, and to keep her eyes moisturized.They also gave her lumify eye drops, however she has not tried it yet because she does not want to put another drop in her eyes since she already uses a systaine and a glaucoma drop called xalatan once in both eyes before bed.She stated that right away her left eye fogged up, and they did a capsulotomy, and she can see 20/20 out of it.No further information provided.
 
Additional Manufacturer Narrative
Additional information was received from duplicate complaint stating patient does see the edge of the left lens when light hits it at a certain angle, but no other visual complaints.Patient also complained that the print on her j&j vision card is too small/hard to read.No further information is available.The following fields were updated accordingly: section h-6 health effect - clinical code: 2140 visual disturbance all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key11737688
Report Number2648035-2021-07688
Device Sequence Number3527344
Product Code HQL
UDI-Device Identifier05050474558120
UDI-Public(01)05050474558120(17)230127
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale